Alert archive / Wyoming / Winter Storm Warnings in 2017

Winter Storm Warning 18, NWS Riverton, WY

September 20, 20174 counties in Wyoming

NWS Riverton, WY issued this winter storm warning at Sep 20, 2017, 12:52 AM MDT for 4 counties in Wyoming. It took effect at Sep 20, 2017, 9:00 PM MDT. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2017, 12:52 AM MDT (06:52 UTC)
In effect from
Sep 20, 2017, 9:00 PM MDT
Expired
Sep 20, 2017, 9:14 PM MDT
In force
14 min
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 120 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS45 KRIW 200652
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
1252 AM MDT Wed Sep 20 2017

...A New Storm System Will Take Aim On Western Wyoming Tonight 
Into At Least Friday...

.The large, cold, and wet pacific Pacific storm will continue to 
affect western and northwestern Wyoming through Friday. Isolated 
snow showers today will increase to to numerous across the western
and northwestern mountains this evening. Heavier snowfall is 
across the Teton, Gros Ventre, and Wind River Mountains above 
8500 feet where from 8 to 20 inches of snow can be expected 
through noon Friday. 

WYZ014-015-202200-
/O.UPG.KRIW.WS.A.0020.170921T0300Z-170922T1800Z/
/O.NEW.KRIW.WS.W.0018.170921T0300Z-170922T1800Z/
Wind River Mountains West-Wind River Mountains East-
1252 AM MDT Wed Sep 20 2017

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT FRIDAY...

The National Weather Service in Riverton has issued a Winter
Storm Warning for heavy snow, which is in effect from 9 PM this 
evening to noon MDT Friday. The Winter Storm Watch is no longer in
effect.

* TIMING...A few isolated snow showers today will give way to
  moderate to heavy snow tonight over the Wind River
  Mountains...continuing through Friday morning. Total snowfall
  will range from 10 to 20 inches above 8500 feet with snow
  accumulations of 4 to 10 inches from 7500 to 8500 feet. 

* SNOWFALL...10 to 20 inches above 8500 feet with 4 to 10 inches
  down to 7500 feet. 

* MAIN IMPACT...Heavy snow will make travel difficult at times...mainly
  over Togwotee Pass. 

* OTHER IMPACTS...Campers and hunters should be prepared for 
  cold snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning means significant amounts of snow, and or
blowing snow are expected or occurring. This could make travel
very hazardous or impossible. If you must travel keep some food,
water, and an extra flashlight in your vehicle in case of an
emergency. Check the latest road conditions at wyoroad.info or by
dialing 5 1 1.

&&

$$

WYZ012-202200-
/O.NEW.KRIW.WS.W.0018.170921T0300Z-170922T1800Z/
Teton and Gros Ventre Mountains-
1252 AM MDT Wed Sep 20 2017

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT FRIDAY...

The National Weather Service in Riverton has issued a Winter
Storm Warning for heavy snow, which is in effect from 9 PM this 
evening to noon MDT Friday. 

* TIMING...A few isolated snow showers today will give way to
  moderate to heavy snow tonight over the Teton and Gros Ventre
  Mountains...continuing through Friday morning. Total snowfall
  will range from 8 to 18 inches above 8500 feet with snow
  accumulations of 3 to 8 inches from 7500 to 8500 feet. 

* SNOWFALL...8 to 18 inches above 8500 feet with 3 to 8 inches 
  down to 7500 feet. 

* MAIN IMPACT...Heavy snow will make travel difficult at times. 

* OTHER IMPACTS...Campers and hunters should be prepared for 
  cold snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning means significant amounts of snow, and or
blowing snow are expected or occurring. This could make travel
very hazardous or impossible. If you must travel keep some food,
water, and an extra flashlight in your vehicle in case of an
emergency. Check the latest road conditions at wyoroad.info or by
dialing 5 1 1.

&&

$$

WYZ001-002-202200-
/O.NEW.KRIW.WW.Y.0032.170921T0300Z-170922T1800Z/
Yellowstone National Park-Absaroka Mountains-
Including the cities of Lake, Mammoth, and Old Faithful
1252 AM MDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON MDT FRIDAY...

The National Weather Service in Riverton has issued a Winter
Weather Advisory for snow, which is in effect from 9 PM this 
evening to noon MDT Friday. 

* TIMING...A few isolated snow showers today will give way to
  moderate snow tonight over Yellowstone and the Absaroka
  mountains... continuing through Friday morning. Total snowfall 
  will range from 6 to 12 inches above 8500 feet with snow 
  accumulations of 3 to 6 inches from 7500 to 8500 feet. 

* SNOWFALL...6 to 12 inches above 8500 feet with 3 to 6 inches 
  down to 7500 feet. 

* MAIN IMPACT...Moderate to occasionally heavy snow will make
  travel difficult at times. 

* OTHER IMPACTS...Campers and hunters should be prepared for 
  cold snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
and slick roads with limited visibilities. Slow down, and allow
extra time to reach your destination. Check the latest road
conditions at wyoroad.info or by dialing 5 1 1.

&&

$$

WYZ024-202200-
/O.NEW.KRIW.WW.Y.0032.170921T1200Z-170922T1800Z/
Salt River and Wyoming Ranges-
1252 AM MDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO NOON
MDT FRIDAY...

The National Weather Service in Riverton has issued a Winter
Weather Advisory for snow, which is in effect from 6 AM Thursday 
to noon MDT Friday. 

* TIMING...A few isolated snow showers tonight give way to
  moderate to occasionally heavy snow by Thursday morning over 
  the Salt and Wyoming Mountains...continuing through Friday 
  morning. Total snowfall will range from 4 to 12 inches above 
  8500 feet with snow accumulations of 2 to 4 inches from 7500 to 
  8500 feet. 

* SNOWFALL...4 to 12 inches above 8500 feet with 2 to 4 inches 
  down to 7500 feet. 

* MAIN IMPACT...Heavy snow will make travel difficult at times. 

* OTHER IMPACTS...Campers and hunters should be prepared for 
  cold snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means periods of snow will 
cause primarily travel difficulties. Be prepared for snow covered 
and slick roads with limited visibilities. Slow down, and allow 
extra time to reach your destination. Check the latest road 
conditions at wyoroad.info or by dialing 5 1 1.

&&

$$
2 follow-up statements
816 
WWUS45 KRIW 202022
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
222 PM MDT Wed Sep 20 2017

...A New Storm System Will Take Aim On Western Wyoming Tonight Into 
At Least Friday...

.The large, cold, and wet pacific Pacific storm will move quickly 
into much of Western Wyoming this evening and continue to affect 
western and northwestern Wyoming through Friday. Isolated snow 
showers this afternoon will increase to to numerous across the 
western and northwestern mountains this evening. Heavier snowfall is 
across the Teton, Gros Ventre, and Wind River Mountains above 8500 
feet where from 8 to 20 inches of snow can be expected through noon 
Friday.

WYZ014-015-211200-
/O.CON.KRIW.WS.W.0018.170921T0300Z-170922T1800Z/
Wind River Mountains West-Wind River Mountains East-
222 PM MDT Wed Sep 20 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 
NOON MDT FRIDAY...

* TIMING...A few isolated snow showers this afternoon will give way 
  to moderate to heavy snow tonight over the Wind River Mountains... 
  continuing through Friday morning. Total snowfall will range from 
  10 to 20 inches above 8500 feet with snow accumulations of 4 to 10 
  inches from 7500 to 8500 feet. Any precipitation over South Pass 
  will likely remain rain tonight and Thursday before changing over 
  to snow later Thursday night.

* SNOWFALL...10 to 20 inches above 8500 feet with 4 to 10 inches 
  down to 7500 feet. The higher amounts will be on the north half of 
  the range.

* MAIN IMPACT...Heavy snow will make travel difficult at times... 
  mainly over Togwotee Pass. 

* OTHER IMPACTS...Campers and hunters should be prepared for cold 
  snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning means significant amounts of snow, and or 
blowing snow are expected or occurring. This could make travel very 
hazardous or impossible. If you must travel keep some food, water, 
and an extra flashlight in your vehicle in case of an emergency. 
Check the latest road conditions at wyoroad.info or by dialing 
5 1 1.

&&

$$

WYZ012-211200-
/O.CON.KRIW.WS.W.0018.170921T0300Z-170922T1800Z/
Teton and Gros Ventre Mountains-
222 PM MDT Wed Sep 20 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 
NOON MDT FRIDAY...

* TIMING...A few isolated snow showers this afternoon will give way 
  to moderate to heavy snow tonight over the Teton and Gros Ventre 
  Mountains...continuing through Friday morning. Total snowfall will 
  range from 8 to 18 inches above 8500 feet with snow accumulations 
  of 3 to 8 inches from 7500 to 8500 feet. 

* SNOWFALL...8 to 18 inches above 8500 feet with 3 to 8 inches down 
  to 7500 feet. 

* MAIN IMPACT...Heavy snow will make travel difficult at times 
  including over Teton Pass.

* OTHER IMPACTS...Campers and hunters should be prepared for cold 
  snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning means significant amounts of snow, and or 
blowing snow are expected or occurring. This could make travel very 
hazardous or impossible. If you must travel keep some food, water, 
and an extra flashlight in your vehicle in case of an emergency. 
Check the latest road conditions at wyoroad.info or by dialing 
5 1 1.

&&

$$

WYZ024-211200-
/O.EXT.KRIW.WW.Y.0032.170921T0300Z-170922T1800Z/
Salt River and Wyoming Ranges-
222 PM MDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING
TO NOON MDT FRIDAY...

* TIMING...A few isolated snow showers this afternoon will give way 
  to moderate to occasionally heavy snow tonight over the Salt and 
  Wyoming Mountains...continuing through Friday morning. Total 
  snowfall will range from 4 to 12 inches above 8500 feet with snow 
  accumulations of 2 to 4 inches from 7500 to 8500 feet. 

* SNOWFALL...4 to 12 inches above 8500 feet with 2 to 4 inches down 
  to 7500 feet. 

* MAIN IMPACT...Heavy snow will make travel difficult at times.

* OTHER IMPACTS...Campers and hunters should be prepared for cold 
  snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means periods of snow will cause 
primarily travel difficulties. Be prepared for snow covered and 
slick roads with limited visibilities. Slow down, and allow extra 
time to reach your destination. Check the latest road conditions at 
wyoroad.info or by dialing 5 1 1.

&&

$$

WYZ001-002-211200-
/O.CON.KRIW.WW.Y.0032.170921T0300Z-170922T1800Z/
Yellowstone National Park-Absaroka Mountains-
Including the cities of Lake, Mammoth, and Old Faithful
222 PM MDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING 
TO NOON MDT FRIDAY...

* TIMING...A few isolated snow showers this afternoon will give way 
  to moderate snow tonight over Yellowstone and the Absaroka 
  mountains... continuing through Friday morning. Total snowfall 
  will range from 6 to 12 inches above 8500 feet with snow 
  accumulations of 3 to 6 inches from 7500 to 8500 feet. 

* SNOWFALL...6 to 12 inches above 8500 feet with 3 to 6 inches down 
  to 7500 feet. 

* MAIN IMPACT...Moderate to occasionally heavy snow will make travel 
  difficult at times. 

* OTHER IMPACTS...Campers and hunters should be prepared for cold 
  snowy and windy conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means periods of snow will cause 
primarily travel difficulties. Be prepared for snow covered and 
slick roads with limited visibilities. Slow down, and allow extra 
time to reach your destination. Check the latest road conditions at 
wyoroad.info or by dialing 5 1 1.

&&

$$

Team Riverton
632 
WWUS45 KRIW 210314
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
914 PM MDT Wed Sep 20 2017

...Pacific Storm System to Remain Wet, But Too Warm for
Significant Snow Below 10000 feet...

.The strong Pacific storm headed towards western Wyoming will 
still bring copious amounts of precipitation with it. However, 
temperatures with this Pacific air mass will not cool off as much 
as originally thought. Therefore, measurable snowfall below 10000
feet will hold off until Friday morning. New snow amounts will be
reevaluated for that period at a later time.

WYZ012-014-015-210415-
/O.CAN.KRIW.WS.W.0018.000000T0000Z-170922T1800Z/
Teton and Gros Ventre Mountains-Wind River Mountains West-
Wind River Mountains East-
914 PM MDT Wed Sep 20 2017

...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Riverton has cancelled the Winter
Storm Warning. 

.The strong Pacific storm headed towards western Wyoming will 
still bring copious amounts of precipitation with it. However, 
temperatures with this Pacific air mass will not cool off as much 
as originally thought. Therefore, measurable snowfall below 10000
feet will hold off until Friday morning. New snow amounts will be
reevaluated for that period at a later time. 

$$

WYZ001-002-024-210415-
/O.CAN.KRIW.WW.Y.0032.000000T0000Z-170922T1800Z/
Yellowstone National Park-Absaroka Mountains-
Salt River and Wyoming Ranges-
Including the cities of Lake, Mammoth, and Old Faithful
914 PM MDT Wed Sep 20 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

The National Weather Service in Riverton has cancelled the Winter
Weather Advisory. 

.The strong Pacific storm headed towards western Wyoming will 
still bring copious amounts of precipitation with it. However, 
temperatures with this Pacific air mass will not cool off as much 
as originally thought. Therefore, measurable snowfall below 10000
feet associated with this weather system will hold off until 
Friday. New snow amounts will be reevaluated for that period at a 
later time. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Sep 19, 11:20 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 19, 11:20 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1120 PM MDT Tue Sep 19 2017

.SHORT TERM...(This evening through Friday)
Issued at 206 PM MDT Tue Sep 19 2017

Unstable wly flow in the nw is leading to building convective snow
showers in the nw with even a few lightning strikes nearby. This
will likely lead to a period of heavier snow showers in the nw into
early this evening. Will keep the advisories going to cover a quick
shot of 1 to 4 inches in some areas. Strong jet and low level flow
will likely produce a period of strong wind in the Lander and Cody
Foothills into this evening. The next rather complex storm will be
developing over the Great Basin later Wednesday into Wednesday
night. The first part of this is system over the sern Gulf of Alaska
which helps to soften up the flow (dig a trough) over the Great
Basin Wednesday night and Thursday while another system rotates
westward from B.C., then off the PacNW coast and then into our
developing mean trough later Thursday into Thursday night. Even more
energy looks like it will drop swd into this developing mean trough
Thursday night. With the sharp upstream ridge forecast to develop
and the mean longwave trough holding through the weekend, this
system will be slow to move. For the short term, it adds up to a
significant weather make from Wednesday night onward. The first one
will likely impact the far west Wednesday night with a good shot of
snow above 8500 to 9000 feet initially but then lowering to at or
near the valley floor by sunrise Thursday. quick shot of 6 to 12
inches of snow could impact the Tetons swd to the Salt and Wyoming
range Wednesday night into about 15z Thursday with 1 to 3 inches
in the valleys. The Wind Rivers will also begin to get into the
action after about 03z Thursday. I think the far west will see a
break (lightening) of pcpn on Thursday but the Wind Rivers may
continue to see significant snow above 8500 feet or so. South Pass
looks like mostly rain Wednesday night and Thursday but Togwotee
and the higher elevations of the north half especially look rather
snowy. Trough dynamics increase late Thursday into Thursday night
with colder temperatures working in and increasing jet streak
support (even possible dual jet structure for the nwrn areas).
Cold front that works south Thursday will continue to usher in
colder air with rain quite possibly changing to snow in the Cody
Foothills late Thursday night/early Friday. The NAM even has a
cold air damming signature in the Lander Foothills. The bullseye
area for pcpn seems to be the Wind Rivers, Absarokas and nearby
foothills for this Thursday night and Friday period. More pcpn
will occur elsewhere in the Friday night and beyond period. More
on that below. Will be issuing a winter storm watch for the Wind
Rivers from 03z Thursday through Friday 18z. Other advisories will
likely be needed for the other mountain ranges with time. The
Absarokas may also need an eventual winter storm watch for
Thursday night onward. Busy short term!

.LONG TERM...(Friday night through Tuesday)
Issued at 206 PM MDT Tue Sep 19 2017

Large, longwave trough will be very slow to move over the weekend
and into the first part of next week. Earlier ECMWF runs had this
trough lingering into Monday, while the GFS was more progressive in
moving it east. However, the latest GFS has trended notably slower.

Jet axis and favorable dynamics will shift into central and eastern
sections of Wyoming on Saturday. Precipitation will decrease west of
the Continental Divide Friday night as energy lifts east and north.
Scattered to likely precipitation chances will remain along and east
of the Divide Saturday. Temperatures cool enough by early Saturday
that some basins around 5,000 feet plus or minus 500 feet could see
very light snow accumulations. Extensive cloud cover and ongoing
precipitation Saturday will keep temperatures in the 40s for most
locales, some 20-30F degrees below normal. Certainly the
unseasonably cold air will lead to additional mountain snow
accumulations through at least Saturday night and likely through
Sunday. While less organized Sunday, precipitation will continue
east of the Divide with similar conditions anticipated. The bulk of
the moisture and energy shifts more to our east on Monday with some
drying from the northwest especially later Monday. Low temperatures
Sunday night and again Monday night will need to be monitored as any
clearing could generate widespread sub-freezing temperatures.
Conditions remain cool Tuesday, although warmer than previous days.
Precipitation chances will be less, but if the GFS solution becomes
reality there would be a need for increased precipitation chances
Tuesday, especially across the south.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1117 PM MDT Tue Sep 19 2017

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Routes

Conditions will be VFR through the forecast period over the lower
elevations.  Areas of mvfr ceilings and visibility in snow showers
will occur until 12z over the Absaroka, Wind River and Bighorn
Mountains with clearing after 12z  Gusty west to southwest wind 15-
30kts will develop between 15Z-18Z/Wed. Wind shear could be 45-50kts
within the lowest 2K feet AGL over and near the east slopes of the
mountains.

West of the Divide...KBPI/KJAC/KPNA/KRKS Routes

Conditions will be VFR through the forecast period over the lower
elevations.  Areas of mvfr to ifr ceilings and visibility in snow
showers will occur until 12z over the Mountains with clearing after
12z  Gusty west to southwest wind 15-30kts will develop between 15Z-
18Z/Wed. Wind shear could be 40-45kts within the lowest 2K feet AGL
over and near the mountains.

&&

.FIRE WEATHER...
Issued AT 206 PM MDT Tue Sep 19 2017

Fuels at critical levels for most of the low elevation forecast
zones east of the Divide and across southern Wyoming. (Please see
the Fire Weather Forecast product for more information).

The first of several storms is winding down west of the divide with
just scattered areas of mainly higher elevation snow into tonight
and Wednesday before the next major storm bears down on the region.
Many areas will remain windy into this evening with this system
passing through. Gusty to strong winds will continue on Wednesday in
many areas. Min rhs' will drop into the 20s east of the divide but
the west will remain moist with min rh's from the 30s in the
southwest to 50s and 60s most other areas. The next storm will bring
significant precipitation into the west Wednesday night through
Friday with snow levels lowering to the valley floor in most areas
west of the divide. Even east of the divide snow levels will drop
into the foothills late Thursday night and Friday morning. It will
remain unsettled through at least this weekend and possibly into
early next week before any significant drying and warming returns.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through Friday morning
for WYZ014-015.

&&

SHORT TERM...Skrbac
LONG TERM...Jones
AVIATION...Baker
FIRE WEATHER...Skrbac
Hazardous weather outlook, Sep 19, 2:12 PM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
212 PM MDT Tue Sep 19 2017

WYZ001>020-022>030-201200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
212 PM MDT Tue Sep 19 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 PM MDT TUESDAY FOR THE NORTHERN AND WESTERN MOUNTAINS...

...WINTER STORM WATCH FOR THE WIND RIVER MOUNTAINS WEDNESDAY NIGHT
THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

A cold wet pacific low pressure trough will bring snowfall
to the western and northern mountains of wyoming through this
evening. An isolated afternoon thunderstorm is not out of the
question.

The heavier snowfall is expected above 8500 feet where 4 to 10
inches of snow can be expected through 9 pm mdt this evening.
Snowfall from 7500 to 8500 feet is expected to be from 2 to 5
inches. Additionally, west to southwest winds of 20 to 30 mph
with gusts to 45 mph will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wednesday...Unsettled with a good chance of some mountain
snowfall at times with possible snow down to the valley and basin
floor out west. Windy to very windy across most of the forecast
area with gusts as high as 45 mph over the lower elevations...55
or more mph across the higher ridges and passes in the central and
northern mountains.

Thursday through Friday...Significant mountain snowfall possible
over the western mountains. Rain may change to snow in the Cody
Foothills early Friday.

Friday night through Sunday night...Widespread mountain snowfall
and valley rain at times especially along and east of the Divide.
Snow could lower to valley floors at a few locations east of the
Divide.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts. Thank you!

Team Riverton

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 12:52 AM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton20 hr

Nearby

Winter Storm Warnings in Wyoming, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.